Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 200, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 16, 2016, 8:27 PM CDT for Leavenworth County, Kansas. It took effect at Sep 16, 2016, 10:41 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 8:27 PM CDT (01:27 UTC)
- In effect from
- Sep 16, 2016, 10:41 PM CDT
- Expired
- Sep 18, 2016, 1:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leavenworth County, KS
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stranger Creek near Tonganoxie (TNGK1). The gauge peaked at 22.93 ft at Sep 17, 2016, 1:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06892000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
867
WGUS43 KEAX 170127
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT FRI SEP 16 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...
Stranger Creek near Tonganoxie affecting Leavenworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC103-180127-
/O.NEW.KEAX.FL.W.0200.160917T0341Z-160918T1800Z/
/TNGK1.1.ER.160917T0341Z.160917T1200Z.160917T1800Z.UU/
827 PM CDT FRI SEP 16 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Stranger Creek near Tonganoxie.
* until Sunday afternoon.
* At 8:16 PM Friday the stage was 22.8 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 23.7 feet by Saturday morning. The river will fall below
flood stage by early Saturday afternoon.
* At 23.0 feet...Low-lying farmland along the creek floods.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Tonganoxie 23 22.8 Fri 08 PM 23.7 Saturday morning
&&
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508
$$1 follow-up statement
673
WGUS83 KEAX 171548
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 AM CDT SAT SEP 17 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Stranger Creek near Tonganoxie affecting Leavenworth County.
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
Counties.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC043-MOC003-021-181548-
/O.EXT.KEAX.FL.W.0198.160918T1137Z-160920T1621Z/
/SJSM7.1.ER.160918T1137Z.160919T0000Z.160919T1621Z.NO/
1048 AM CDT SAT SEP 17 2016
The Flood Warning continues for
The Missouri River at St Joseph.
* from Sunday morning to Tuesday morning.
* At 1:30 PM Friday the stage was 10.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 18.5 feet by Sunday evening. The river will fall below
flood stage by late Monday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St.
Joseph occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
St Joseph 17 10.8 Fri 01 PM 18.5 Sunday evening
&&
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
$$
MOC033-041-195-171618-
/O.CAN.KEAX.FL.W.0194.000000T0000Z-160917T1548Z/
/MIAM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1048 AM CDT SAT SEP 17 2016
The Flood Warning is cancelled for
The Missouri River At Miami.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 17.7 feet early Tuesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 17.7 early Tuesday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC165-181010-
/O.EXT.KEAX.FL.W.0184.000000T0000Z-160918T1010Z/
/PLCM7.1.ER.000000T0000Z.160916T0115Z.160917T1010Z.UU/
1048 AM CDT SAT SEP 17 2016
The Flood Warning continues for
The Platte River near Platte City.
* until late tonight.
* At 5:50 PM Friday the stage was 22.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* At 22.0 feet...Flooding occurs at Humphreys Access Area which is
located 5 miles downstream from Platte City. 300 acres of pasture
are also flooded.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 22.8 Fri 06 PM 18.1 this afternoon
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
KSC103-171618-
/O.CAN.KEAX.FL.W.0200.000000T0000Z-160918T1800Z/
/TNGK1.1.ER.160917T0816Z.000000T0000Z.160917T0816Z.UU/
1048 AM CDT SAT SEP 17 2016
The Flood Warning is cancelled for
The Stranger Creek near Tonganoxie.
* At 10:31 AM Saturday the stage was 20.3 feet.
* Flood stage is 23.0 feet.
* Fell below flood stage at 3:16 AM Saturday.
* Forecast...The river will continue to fall to 9.0 feet by Sunday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Tonganoxie 23 20.3 Sat 11 AM 18.8 this afternoon
&&
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:40 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 16, 6:40 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 640 PM CDT Fri Sep 16 2016 .Discussion... Issued at 321 PM CDT FRI SEP 16 2016 An upper wave in combination of a frontal zone continues to support widespread showers across the southern half of the forecast area. Expect this activity to continue through the late afternoon hours before ascent moves to the east and showers generally shift south and east of the area this evening into tonight. With upstream cloud cover, do not expect temperatures to recover much for the remainder of the afternoon. Otherwise the weekend looks dry with temperatures near or slightly above normal. Cloud cover will clear from northwest to southeast during the day on Saturday. An upper ridge builds into the central CONUS over much of the work week, and outside of subtle disturbances bringing small chances of thunderstorms, much of the week looks relatively dry. The next best chance for precipitation should arrive late next week as a highly amplified trough moves into the region. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 640 PM CDT FRI SEP 16 2016 VFR conditions currently prevail at the Missouri-Kansas state-line terminals. Clouds, and showers to the south, will persist into the evening hours, but the cloud cover is expected to clear late tonight. With light winds and clearing skies, light patchy fog may be an issue in the morning. Therefore, have added in some reduced visibilities around sunrise. Expect clear skies and winds to slowly back to the north through the day Saturday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && Discussion...Blair Aviation...Cutter
Hazardous weather outlook, Sep 16, 5:30 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 530 AM CDT FRI SEP 16 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 530 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TODAY THROUGH OVERNIGHT TONIGHT MAY BECOME STRONG, CONTAINING GUSTY WINDS AND MODERATE TO LOCALLY HEAVY RAINFALL. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ON SATURDAY. PORTIONS OF CENTRAL MISSOURI COULD SEE SHOWERS AND THUNDERSTORMS MONDAY NIGHT BUT OTHERWISE LOOKS RELATIVELY DRY FOR EARLY NEXT WEEK. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 11:48 PM CDT | Dense Fog Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 8 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.